Weird Lidocaine Reaction?

Gamerchiclet

Gamerchiclet

Junior member
Joined
Apr 2, 2020
Messages
1
The last two times I received injections in my back jaw for bottom teeth work (a block?), about 45 minutes later after the numbness wears off, the muscles under my tongue tighten and I have trouble swallowing. It kind of feels like a tight charlie horse. It clears up after about a half hour but it miserable and strange. I have a root canal tomorrow (fun) and I'm worried about this reaction paired with the number of injections I'll need to get an infected bottom tooth numb.

I also have chemical sensitivities so does this mean maybe my toxicity threshold might be lower? Do jaw blocks require more lidocaine per injection?

I'm absolutely stricken with fear about the effects of this stuff on my body.

Thanks in advance for any information.

p.s. the tongue sensation is not numbness, it's entirely different and after the numbness is gone.
 
Gordon

Gordon

Administrator
Staff member
Verified dentist
Joined
Oct 25, 2005
Messages
7,415
Have you discussed this with your dentist?

There are a few things they could do, try a different anaesthetic to see if it's the lidocaine or something else.
There are more than 1 ways to give a block injection, so a change of technique might help, or they could use a different method altogether such as an intra-osseous injection or intraligamental.

Blocks don't require more solution.
 
Top